Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Dizziness, nausea, lightheadedness after getting new dentures. Took antibiotics for infection in the gums. Will the infection affect the brain?

It has been approximately 3 months since I had all my remaining teeth extracted. I have been dealing with the usual bone working out of the gums and pain trying to get used to the new dentures but I have also been dealing with dizziness , nausea, lightheadedness , generally cant function, kind of a euphoria type feeling. There was a bout with infection in the gums where there were puss pockets but that has subsided now after a couple doses of antibiotics. Could the teeth being extracted cause this? could the infection have affected my brain. Also I suffer from MS but I have been seeing a nuerologist and everything seems to be ok. I have had 2 MRI s done in the past month and a half. Thanks
Asked On : Fri, 18 May 2012
Answers:  4 Views:  332
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Dentist 's  Response
Hello & welcome,

First & most important thing here is, just go for check up of your newly made Denture. This is so because, denture if over extended on palatal side, causes feeling of nausea thereby leading to dizziness.

Although this nausea & dizziness can be due to gastric irritation by the antibiotics taken by you, checking denture for over extension will be primary advise.

And if denture is found overextended, then can be treated by grinding & reducing extension of the denture to proper limits by your dentist.

Absolutely, oral infection & brain has nothing to do with each others.

Tooth extraction can cause pain but not nausea.

You should not wear your denture if there is any residual infection in extraction socket which should be treated immediately.

You can undergo blood sugar examination as diabetes patients suffer from delayed wound healing & difficulty in wearing denture.

Take care.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Dentist Dr. Inderpreet Singh's  Response
before answering your question , i would like to know if you have diabetes as well ? diabetes is known to prolong the healing period after extraction. there is absolutely no link of the brain to your dental infection. anyway , i hope by now your dentures must have settled .
if they have'nt settled yet please repost your comments
thanks
Answered: Wed, 17 Oct 2012
I find this answer helpful
Dentist Dr. Bibhu Dutt Nanda's  Response
hello and welcome to HCM forum,
according to the dental and medical history provided by you, i would like to inform you that do not link dental infection to brain.
these are two different things, and as you said your reports are also normal , so be calm.
also, i feel that either your dentures are not fitting properly or the gums are not healed completely following extraction, due to which you are facing frequent infections.
i would recommend you to visit your dentist once to check whether the gums have healed or not and till the time infection is present ,do not wear dentures until infection resolves.
i would recommend;
warm saline rinses,
gum massage with finger using gum paint.
i wish you good health,
take care.
Answered: Thu, 26 Jul 2012
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
hello and welcome,
first of all let me inform you that there is no relation between dental infection and brain.
as you are frequently getting denture sores,either your gums/alveolar ridges not healed properly or the denture you are wearing is not fitting properly.
please do not wear your denture until ggums heal perfectly.get your dentures replaced or repaired by your dentist.
take warm saline gargle frequently to enhance healing.
betadine rinses can be irrigated on pus pockets.
please do not take antibiotics unless pus pockets drained completely as it can lead to antibioma,ie,hardening of pus.
take tab.doxycycline-100mg,once daily for 7 days.
regards
dr.bindiya
Answered: Wed, 17 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions